Lightning, Jefferson
- When
- August 24, 3:44 AM EST
- Where
- Jefferson County, Dandridge
- Property damage
- $80,000
- Reported by
- Newspaper
- Coordinates
- 36.020, -83.420
An isolated thunderstorm produced a lightning strike that severely damaged a home.
An isolated thunderstorm produced severe lightning damage to a home in Dandridge, Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
An isolated thunderstorm produced severe lightning damage to a home in Dandridge, Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 24, 2:15 AM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 AM EDT TUE AUG 24 2010 .SHORT TERM (TODAY AND TONIGHT)...CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION...WITH A DRY AND SEASONABLY COOL AIR MASS OVER THE FORECAST AREA. SATELLITE IMAGERY REVEALS SOME CLOUDS OVER THE MID ATLANTIC STATES OCCURRING IN ASSOCIATION WITH AN UPPER-LEVEL LOW. MODELS ARE IN GOOD AGREEMENT THAT THIS UPPER LOW WILL REMAIN QUASI-STATIONARY OVER THE MID ATLANTIC REGION TODAY...AND WILL TRIGGER SOME CONVECTIVE DEVELOPMENT OVER THE NORTHEASTERN HALF OF THE FORECAST AREA THIS AFTERNOON AND EVENING. MODEL SOUNDINGS INDICATE THAT THE AIR MASS WILL REMAIN FAIRLY STABLE WITH WEAK MID-LEVEL LAPSE RATES. THUS...WILL MENTION SHOWERS WITH NO THUNDER. AS FOR TEMPS...MOS GUIDANCE NUMBERS ARE IN GOOD AGREEMENT FOR TODAY AND TONIGHT...AND LOOK REASONABLE. .LONG TERM (WEDNESDAY THROUGH MONDAY)...HIGH PRESSURE BRINGING DRY WEATHER FOR WEDNESDAY. A WEAK FRONT TRACKING THROUGH THE AREA ON THURSDAY. MOISTURE IS LIMITED SO ADDED ONLY SLIGHT CHANCE POPS FOR THE MOUNTAINS FOR THE AFTERNOON HOURS. THE WEAK FRONT LINGERS ACROSS THE SOUTHERN PORTIONS OF THE CWA ON BOTH FRIDAY AND SATURDAY...SO CONTINUED WITH LOW POPS FOR THOSE AREAS. HIGH PRESSURE RETURNS BRINGING DRY WEATHER FOR SUNDAY AND MONDAY. ABOVE NORMAL TEMPERATURES SHOULD CONTINUE THROUGH THE PERIOD...STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 66 91 68 89 / 0 0 0 10 10 KNOXVILLE AIRPORT, TN 88 63 88 65 86 / 10 10 0 10 10 OAK RIDGE, TN 88 63 88 64 86 / 10 10 10 10 10 TRI CITIES AIRPORT, TN 85 59 86 61 84 / 20 20 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON AUG 23 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
The Knoxville radar (KMRX), 17 km away, was scanning. The volume nearest the first event began at 08:43 UTC.
1 lightning. Local standard time, as filed.
An isolated thunderstorm produced a lightning strike that severely damaged a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262502.